A Case of Immune Aplastic Anemia during Combined Treatment with Atezolizumab and Chemotherapy for Non-Small Cell Lung Cancer

By

J Nippon Med Sch. 2024;91(3):339-346. doi: 10.1272/jnms.JNMS.2024_91-302.

ABSTRACT

Immune check point inhibitors (ICIs) have durable antitumor effects. However, autoimmune toxicities, termed immune-related adverse events, occur in some patients. We report a case of severe immune aplastic anemia (AA) in a patient with non-small cell lung cancer who was receiving atezolizumab with bevacizumab/carboplatin/paclitaxel. Although the cancer has not recurred, his bone marrow is depleted and he did not respond to immunosuppressive therapy. He has survived for 1.5 years with blood transfusions and infection control. Immune AA associated with ICIs is rare, and a treatment has not yet been established. This case report provides information on the management and treatment response of patients with AA caused by ICIs. Further studies should investigate the mechanism and pathogenesis of immune AA caused by ICIs.

PMID:38972747 | DOI:10.1272/jnms.JNMS.2024_91-302